×

Variability of total claim amounts under dependence between claims severity and number of events. (English) Zbl 1100.60005

Let \(\chi\subseteq\mathbb{R}^2\). For each \((\theta_0,\theta_1)\in\chi\), let \(N_i(\theta_0)\) be a nonnegative integer-valued random variable, and let \(\mathbf{X}_i(\theta_1)=\{X_{ik}(\theta_1),\;k\in\mathbb{N}\}\), be a sequence of nonnegative random variables, \(i=1,2,\ldots,n\). Assume that \(N_1(\theta_0),N_2(\theta_0),\ldots,N_n(\theta_0)\), \(\mathbf{X}_1(\theta_1),\mathbf{X}_2(\theta_1),\ldots,\mathbf{X}_n(\theta_1)\) are mutually independent. Now, let \((\Theta_{1,0},\Theta_{1,1})\) and \((\Theta_{2,0},\Theta_{2,1})\) be two random vectors taking on values in \(\chi\). The authors are interested in the vectors of random sums \[ (Z_1(\Theta_{j,0},\Theta_{j,1}),\;Z_2(\Theta_{j,0},\Theta_{j,1}),\ldots,Z_n(\Theta_{j,0},\Theta_{j,1})),\quad j=1,2, \] where \[ Z_i(\Theta_{j,0},\Theta_{j,1})=\sum_{k=1}^{N_i(\Theta_{j,0})}X_{ik}(\Theta_{j,1}),\quad i=1,2,\ldots,n,\quad j=1,2. \] They show that if \((\Theta_{1,0},\Theta_{1,1})\) and \((\Theta_{2,0},\Theta_{2,1})\) are ordered according to some positive dependence stochastic order, and if the \(X_{ik}(\theta_1)\)’s satisfy some stochastic monotonicity properties, then the vectors \((Z_1(\Theta_{j,0},\Theta_{j,1}),Z_2(\Theta_{j,0},\Theta_{j,1}),\ldots,Z_n(\Theta_{j,0},\Theta_{j,1}))\), \(j=1,2\), are ordered with respect to some stochastic orders. Some applications in insurance are described.

MSC:

60E15 Inequalities; stochastic orderings
62P05 Applications of statistics to actuarial sciences and financial mathematics
62E10 Characterization and structure theory of statistical distributions
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bäuerle, N., Inequalites for stochastic models via supermodular orderings, Communications in statistics-stochastic models, 13, 181-201, (1997) · Zbl 0871.60015
[2] Bäuerle, N., Monotonicity results for MR/GI/1 queues, Journal of applied probability, 34, 514-524, (1997) · Zbl 0885.60081
[3] Bäuerle, N.; Müller, A., Modeling and comparing dependencies in multivariate risk portfolios, Astin bulletin, 28, 59-76, (1998) · Zbl 1137.91484
[4] Bäuerle, N.; Rieder, U., Comparison results for Markov modulated recursive models, Probability in the engineering and informational sciences, 11, 203-217, (1997) · Zbl 1096.60518
[5] Belzunce, F.; Lillo, R.E.; Pellerey, F.; Shaked, M., Preservation of association in multivariate shock and claim models, Operations research letters, 30, 223-230, (2002) · Zbl 1012.60051
[6] Belzunce, F.; Semeraro, P., Preservation of positive and negative orthant dependence concepts under mixtures and applications, Journal of applied probability, 41, 961-974, (2004) · Zbl 1066.60021
[7] Cossette, H.; Marceau, E., The discrete-time risk model with correlated classes of business, Insurance: mathematics and economics, 26, 133-149, (2000) · Zbl 1103.91358
[8] Denuit, M.; Genest, C.; Marceau, E., Criteria for the stochastic ordering of random sums, with acturial applications, Scandinavian actuarial journal, 1, 3-16, (2002) · Zbl 1003.60022
[9] Denuit, M.; Müller, A., Smooth generators of integral stochastic orders, The annals of applied probability, 12, 1174-1184, (2002) · Zbl 1065.60015
[10] Gouriéroux, C. (1999). Statistique de l’Assurance. Economica, Paris.
[11] Hu, T.; Pan, X., Preservation of multivariate dependence under multivariate claim models, Insurance: mathematics and economics, 25, 171-179, (1999) · Zbl 1028.91562
[12] Hutchinson, T.P.; Lai, C.D., Continuous bivariate distributions, emphasising applications, (1990), Rumsby Scientific Publishing, Adelaide South Australia · Zbl 1170.62330
[13] Joe, H., Multivariate models and dependence concepts, (1997), Chapman and Hall London · Zbl 0990.62517
[14] Lillo, R.E.; Pellerey, F.; Semeraro, P.; Shaked, M., On the preservation of the supermodular order under multivariate claim models, Ricerche di matematica, 52, 73-81, (2003) · Zbl 1330.62373
[15] Lillo, R.E.; Semeraro, P., Stochastic bounds for discrete-time claim processes with correlated risks, Scandinavian actuarial journal, 1, 1-13, (2004) · Zbl 1114.62111
[16] Müller, A., Stop-loss order for portfolios of dependent risks, Insurance: mathematics and economics, 21, 219-223, (1997) · Zbl 0894.90022
[17] Müller, A.; Scarsini, M., Some remarks on the supermodular order, Journal of multivariate analysis, 73, 107-119, (2000) · Zbl 0958.60009
[18] Müller, A.; Stoyan, D., Comparison methods for stochastic models and risks, (2002), John Wiley & Sons, Ltd. Chichester · Zbl 0999.60002
[19] Pinquet, J., Experience rating through heterogeneous models. in: handbook of insurance, (2000), Kluwer Academic Publishers Boston, pp. 459-500
[20] Rolski, T.; Schmidli, H.; Schmidt, V.; Teugels, J., Stochastic processes for insurance and finance, (1999), Wiley New York · Zbl 0940.60005
[21] Ross, S.M., Stochastic processes, (1996), Wiley New York · Zbl 0888.60002
[22] Shaked, M.; Shanthikumar, J.G., Stochastic orders and their applications, (1994), Academic Press Inc. New York · Zbl 0806.62009
[23] Shaked, M.; Shanthikumar, J.G., Supermodular stochastic orders and positive dependence of random vectors, Journal of multivariate analysis, 61, 86-101, (1997) · Zbl 0883.60016
[24] Tchen, A.H., Inequalities for distributions with given marginals, The annals of probability, 8, 814-827, (1980) · Zbl 0459.62010
[25] Young, V., Premium principles, ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.